Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 24, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 1, 2004, 8:48 PM CDT for Tarrant County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 1, 2004, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:20 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3817 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
232
WFUS54 KFWD 020148
TORFTW
TXC439-020230-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 930 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
DEVELOPING TORNADO OVER SANSOM PARK...MOVING SOUTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HALTOM CITY...WATAUGA...NORTH RICHLAND HILLS AROUND 855 PM CDT
RICHLAND HILLS...HURST AROUND 900 PM CDT
PANTEGO...ARLINGTON...DALWORTHINGTON GARDENS AROUND 910 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE BLUE MOUND...FORT WORTH...
LAKE WORTH...RIVER OAKS AND SAGINAW
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
LAT...LON 3256 9710 3260 9716 3279 9747 3293 9737
3286 9723 3279 9703 3256 9703
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:10 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE JUN 1 2004 .DISCUSSION... NEXT SHORT WAVE APPROACHING THE FORECAST AREA FROM THE NORTHWEST. TSTRMS HAVE BEGUN IN THE 100+ DEGREE AIR ALONG THE DRY LINE AT THE WESTERN EDGE OF THE FORECAST AREA. STORMS WILL CONTINUE TO DEVELOP IN THE REGION...AND MANY WILL BECOME SEVERE IN THE VERY UNSTABLE AIR. FORECAST MAY BE UPDATED SEVERAL TIMES THIS EVENING TO ACCOUNT FOR VARIOUS WATCH BOXES THAT WILL LIKELY BE ISSUED. ACTIVITY SHOULD MOVE EAST OF THE AREA BY WEDNESDAY MORNING. THEN ANOTHER SHORT WAVE WILL MOVE SOUTHEAST WEDNESDAY NIGHT. EXPECT TSTRMS TO DEVELOP IN THE EASTERN PLAINS OF COLORADO WEDNESDAY AFTERNOON THEN MOVE SOUTHEAST OVERNIGHT WEDNESDAY NIGHT INTO NORTH CENTRAL TEXAS. MODELS HAVE BEEN CONSISTENT WITH THE WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM FOR THE PAST SEVERAL RUNS. THAT SYSTEM TOO HAS THE POTENTIAL FOR SEVERE WEATHER. MODELS ALSO BRING ANOTHER CLUSTER OF THUNDERSTORMS SOUTHEAST FROM COLORADO FRIDAY BUT TIMING IS LESS CERTAIN. IN ALL OF THESE WEATHER EVENTS...IN ADDITION TO THE SEVERE WEATHER THREAT IS THE RISK OF FLASH FLOODS FROM TRAINING ECHOS. IN THE EXTENDED VIEW...THE GFS HAS BACKED OFF THE STRENGTH OF THE BUILDING RIDGE OVER THE STATE AND NOW KEEPS A WESTERLY FLOW OVER THE STATE UNTIL LATE IN THE FORECAST WHERE IT BECOMES SOUTHWESTERLY AGAIN WITH ANOTHER APPROACHING TROUGH...AND ANOTHER CHANCE FOR THUNDERSTORMS AT THAT TIME. && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 69 88 70 85 / 30 0 50 30 WACO, TX 71 92 73 88 / 30 0 20 20 PARIS, TX 68 85 70 82 / 50 30 50 40 DENTON, TX 69 87 70 83 / 30 0 50 40 MCKINNEY, TX 69 87 70 83 / 30 0 50 40 DALLAS, TX 70 89 70 85 / 30 0 50 30 TERRELL, TX 70 89 71 84 / 30 0 50 30 CORSICANA, TX 71 90 73 86 / 30 0 20 20 TEMPLE, TX 71 93 74 89 / 30 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, Jun 1, 4:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT TUE JUN 01 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE WESTERN PORTIONS OF NORTH TEXAS...GENERALLY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL FORM LATE THIS AFTERNOON ALONG AN OLD FRONTAL BOUNDARY AND AN APPROACHING DRY LINE ACROSS THE WESTERN SECTIONS OF NORTH TEXAS. THESE STORMS COULD QUICKLY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 70 MPH. VERTICAL WIND SHEAR WILL ALSO SUPPORT SUPERCELL THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING A FEW TORNADOES. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS THIS EVENING AND OVERNIGHT AS ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY. SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN. FLOODING OF STREETS AND LOW LYING AREAS WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES INTERACT WITH A WEAK STATIONARY FRONT AND AN UNSTABLE ATMOSPHERE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE BEFORE 8 PM. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS AFTER 7 PM.
In the hours before
Local storm report, Jun 1, 8:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0804 PM HAIL 10 W SPRINGTOWN 32.97N 97.85W
06/01/2004 1.75 INCH PARKER TX TRAINED SPOTTER
GOLFBALL HAIL IN POOLVILLELocal storm report, Jun 1, 8:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0809 PM HAIL 5 SE SPRINGTOWN 32.92N 97.62W
06/01/2004 2.75 INCH PARKER TX TRAINED SPOTTER
BASEBALL SIZE HAIL BETWEEN SPRINGTOWN AND PEASTERLocal storm report, Jun 1, 8:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0812 PM HAIL 3 S SPRINGTOWN 32.93N 97.68W
06/01/2004 1.75 INCH PARKER TX TRAINED SPOTTER
QUARTER TO GOLFBALL HAIL 3 SOUTH OF SPRINGTOWNLocal storm report, Jun 1, 8:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0815 PM HAIL GRAFORD 32.94N 98.25W
06/01/2004 1.75 INCH PALO PINTO TX TRAINED SPOTTER
GOLFBALL HAIL IN GRAFORDLocal storm report, Jun 1, 8:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0826 PM HAIL SALESVILLE 32.91N 98.09W
06/01/2004 1.75 INCH PALO PINTO TX TRAINED SPOTTER
GOLFBALL HAIL IN SALESVILLELocal storm report, Jun 1, 8:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
831 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 2 E WEATHERFORD 32.76N 97.74W
06/01/2004 PARKER TX TRAINED SPOTTER
BUILDING DAMAGE EAST OF WEATHERFORD ON HIGHWAY 180The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
| Jun 1, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Jun 1, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Jun 1, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| Jun 1, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant, Wise | 67 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 61 min |
| Jun 1, 8:06 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Jun 1, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Young | 60 min |
| Jun 1, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 46 min |
| Jun 1, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 69 min |
| Jun 1, 8:39 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 2 hr |
| Jun 1, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 80 min |
| Jun 1, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Jun 1, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Jun 1, 9:03 PM CDT | Flash Flood Warning | FWD | Dallas | 117 min |
| Jun 1, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Jun 1, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 35 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 31 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 62 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 59 min |
| Jun 1, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 61 min |
| Jun 1, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 57 min |
| Jun 1, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 62 min |
| Jun 1, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 60 min |
| Jun 1, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 59 min |
| Jun 1, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 53 min |
| Jun 1, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 32 min |
| Jun 2, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 53 min |
| Jun 2, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Fannin, Grayson, Montague | 90 min |
| Jun 2, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 63 min |
| Jun 2, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 38 min |
| Jun 2, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 97 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.